MAUDE Adverse Event Report: ETHICON INC. SFX SPI MCRYL+ UNI 18IN 3-0 SA PS PRM MP; SUTURE, SURGICAL, ABSORBABLE, POLYGLCOLIC ACID

ETHICON INC. SFX SPI MCRYL+ UNI 18IN 3-0 SA PS PRM MP; SUTURE, SURGICAL, ABSORBABLE, POLYGLCOLIC ACID
Model Number SXMP1B111
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Wound Dehiscence (1154); Purulent Discharge (1812); Skin Inflammation/ Irritation (4545)
Date of Event 12/02/2021
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that a patient underwent a right total knee arthroscopy on (b)(6) 2021 and a barbed suture was used.On (b)(6) 2021, the patient called the office of the provider with concerns about their incision.On (b)(6) 2021, the patient was seen in the clinic and had wound dehiscence at the proximal and distal ends of the incision.The patient possibly experienced local redness and pus.The patient was instructed to apply betadine twice a day.On (b)(6) 2022, the patient was seen in the office and it was determined that irrigation and debridement was not necessary.The suture tails were removed in the areas of dehiscence.The incision is currently healing without issue.No additional information was provided.
 
Additional Manufacturer Narrative
(b)(4).This is a combination product, and the event has been reviewed for both the suture and the triclosan.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.Trade name - irgacare®, active ingredient(s) ¿ triclosan, dosage form ¿ suture/solid/parenteral, strength ¿ = 2360 ¿g/m.(b)(4).To date the device has not been returned.If the device or further details are received at a later date a supplemental medwatch will be sent.Additional information was requested and the following was obtained: lot number for stratafix spiral monocryl plus - sxmp1b111? unknown.Lot number for stratafix spiral pds plus - sxpp1b411? unknown.Was the fixation loop secured to tissue at the initiation of suture use during the index procedure? yes.What tissue dehisced? subcutaneous and subcuticular.How was the skin closed? it was closed with sxpp1b411.Proper initiation and termination of the suture was done.Note: events reported in 2210968-2022-00743.

Brand Name
SFX SPI MCRYL+ UNI 18IN 3-0 SA PS PRM MP
Common Device Name
SUTURE, SURGICAL, ABSORBABLE, POLYGLCOLIC ACID
Manufacturer (Section D)
ETHICON INC.
1000 route 202
raritan NJ 08869
Manufacturer (Section G)
ETHICON INC.-SAN LORENZO PR
road 183, km. 8.3
san lorenzo 00754
*   00754
Manufacturer Contact
elba bello
1000 route 202
raritan, NJ 08869
MDR Report Key13423845
Report Number2210968-2022-00742
Device Sequence Number14388805
Product Code GAM
UDI-Device Identifier10705031236660
UDI-Public10705031236660
Combination Product (Y/N)Y
Initial Reporter StateID
Initial Reporter CountryUS
PMA/510(K) Number
N12159
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,User Facility,Company Representative
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 02/02/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model NumberSXMP1B111
Device Catalogue NumberSXMP1B111
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/07/2022
Initial Report FDA Received Date02/02/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age77 YR
Patient SexFemale